MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "after the catheter inserted, the blood was found in helium pathway and remove difficulty".Additional information states that the iab catheter was removed and replaced.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intraaortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a sealed ziploc bag.Upon return, the teflon sheath was noted on the iabc.The one-way valve was noted connected and tethered to the short driveline tubing.The iabc outer lumen was noted damaged consistent with being stretched.The damage to the outer lu-men most likely occurred during device removal due to the difficulty encountered.A significant amount of dried blood was noted within the helium pathway, which likely contributed to the removal difficulty.The iabc bladder was fully unwrapped; the bladder was also noted bunched up due to the stretched outer lumen.Dried blood was noted on the exterior surfaces of the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0054in-0.0064in and was within specification of process document.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.The one-way valve was properly cleaned and tested again; the one-way valve passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Blood exited.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a cut consistent with contact from a sharp object was noted on the iabc bladder at approximately 22.6cm to 23cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Blood was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood was found in helium pathway and remove difficulty" is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder, which allowed blood to enter the helium pathway.In addition, a significant amount of dried blood within the helium pathway can cause the removal difficulty.Based on a review of the de-vice history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported "after the catheter inserted, the blood was found in helium pathway and remove diffiuclty".Additional information states that the iab catheter was removed and replaced.The patient's current condition is reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23532397
Report Number3010532612-2025-01096
Device Sequence Number13028040
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250331(17)270331(10)18F25C0132(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25C0132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown